Alert archive / Massachusetts / Frost Advisories in 2022
Frost Advisory 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at May 10, 2022, 3:41 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It took effect at May 11, 2022, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 3:41 PM EDT (19:41 UTC)
- In effect from
- May 11, 2022, 3:00 AM EDT
- Expired
- May 11, 2022, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 116 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2856 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS71 KBOX 101941 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 341 PM EDT Tue May 10 2022 MAZ002>004-008-010-110845- /O.NEW.KBOX.FR.Y.0003.220511T0700Z-220511T1100Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Eastern Hampshire MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Amherst, and Northampton 341 PM EDT Tue May 10 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Western Franklin MA, Eastern Franklin MA, Northern Worcester MA, Western Hampshire MA and Eastern Hampshire MA Counties. * WHEN...From 3 AM to 7 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 10, 3:38 PM EDT, 3 minutes earlier.
Area forecast discussion, May 10, 3:38 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
338 PM EDT Tue May 10 2022
.SYNOPSIS...
Wednesday will feature cooler temperatures, more clouds and spotty
light showers or drizzle, along with less wind. Summer-like warmth
arrives Thursday/Friday and continues this weekend with increasing
humidity. The risk of showers will increase this weekend into early
next week, but a washout is not expected.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
337 PM update...
The wind machine continues across SNE with 1036 mb high over the
maritimes and 1007 mb low off the NC coast. NE winds up to 45 mph at
Nantucket, elsewhere, 15-25 mph. These NE winds are providing cool
conditions along the coast with temps in the 50s, courtesy of SSTs
still in the 40s. Although, away from the maritime influence, temps
were as warm as 71 from HFD-BDL-BAF.
Dry airmass in place with dew pts as low as 19F at FIT. Away from
the coast, winds will diminish with sunset and temps will fall
fairly rapidly. Across northwest MA, given light winds, dry airmass
and mostly clear conditions, leaned toward the colder guidance with
lows in the mid to upper 30s. Therefore, have issued a frost
advisory for this area.
Elsewhere, temps will fall with sunset with lows in the upper 30s to
lower 40s, but only in the mid 40s across RI and southeast MA, as
onshore winds and increasing clouds low clouds second half of the
night, precluding temps from reaching their dew pt values. In fact,
could even see a few light rain showers/drizzle as deep moisture
comes onshore, pivoting around offshore low.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
337 PM update...
Wednesday...
Low level moisture rotates onshore across SNE from offshore low.
Some uncertainty how far inland these low clouds get, but safe to
say best chance of sunshine Wed is across NW MA, with overcast
conditions over southeast MA. Deeper moisture over RI and eastern
MA, this is where a few scattered showers are possible. Elsewhere,
spotty drizzle possible. Cooler given more clouds tomorrow along
with spotty light precip. Highs 65-70 CT River Valley, 50s for RI
and eastern MA, and 60s elsewhere. Low level jet slackens, thus not
as windy tomorrow.
Given increased cloud cover, less wind and spotty light
showers/drizzle, no fire weather concerns Wed.
Wednesday night...
Not much change, as low clouds remain stubborn across much of the
region. Can't rule out spotty light drizzle given abundant low level
moisture trapped beneath low level inversion. Not as cool with dew
pts in the 40s. Thus, patchy fog possible. Ridge axis over the
region, thus less wind than previous nights.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* Mostly dry through the weekend though a few scattered showers are
possible, especially Saturday and Sunday
* Summer-like warmth with highs in the upper 70s/80s Thu/Fri inland;
60s along the immediate coast.
* Summer-like warmth continues this weekend with increasing
humidity.
Details...
Temperatures...
The "front page headline" of this extended forecast period is a long
awaited shift into summer-like warmth thanks to an advancing surface
high pressure allowing an influx of warm air to work into the
region. Friday especially will see that warm air expand east into
eastern MA all the way to the coast as flow around the high backs to
the southwest. This airmass will be quite a bit above average, with
temperatures in the 70s and 80s. The even better news for those that
have been waiting for this change of fortune is that the warmth
sticks around for quite a while, even if it is saddled with some
increased humidity. Model soundings indicate mixing up to near 850
mb Friday where temps hover around 11-13C through the weekend until
a cold front swings through on Monday. This front will bring things
back close to normal, but still very mild compared to this past
weekend.
Precipitation...
Global guidance continues to advertise a mid level ridge advancing
into southern New England Thursday into the first half of the
weekend helping to keep things dry. At the same time a vertically
stacked low pressure system sinks into the southeast U.S., only to
eventually be lifted into the Great Lakes and eventually move over
our region Sun/Mon. This will increase the rain chances later
Saturday into Sunday but showers will be rather spotty and scattered
in nature, certainly not a washout. Next chance of some slightly
more widespread rain comes with the cold frontal passage on Monday.
Overall a rather benign pattern through next weekend.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18Z update...
Thru 00z....High confidence.
VFR, dry runways and NE winds 15-25 kt, gusting up to 35 kt
across Cape Cod and the Islands.
Tonight...High confidence on trends but lower on exact details.
VFR, with areas of MVFR/IFR stratus and patchy fog developing
over ACK tonight which may expand across Cape Cod late tonight.
Patchy drizzle possible outer Cape/islands. Diminishing winds
but NE gusts to 20-30 kt outer Cape/Islands. Low confidence on
timing and areal extent northwestward of MVFR/IFR conditions.
Wednesday....Moderate confidence on trends but lower on exact
details.
MVFR/IFR stratus over the Cape/Islands may get into portions of
SE MA. The NW extent of lower cigs is uncertain. Patchy drizzle
Cape/Islands. VFR elsewhere. NE gusts 20-25 kt Cape/Islands
diminishing in the afternoon.
Wednesday night...Moderate confidence on trends but lower on exact
details.
MVFR/IFR likely over RI and southeast MA in patchy drizzle and
fog, with VFR elsewhere.
KBOS TAF...High confidence in TAF, then lowering confidence
later tonight and Wed, regarding timing of MVFR/IFR
KBDL TAF...High confidence in TAF.
Outlook /Thursday through Sunday/...
Thursday: VFR.
Thursday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA, patchy BR.
Friday: VFR.
Friday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Saturday: VFR. Chance SHRA.
Saturday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA.
Sunday: Mainly VFR, with local IFR possible. Chance SHRA.
&&
.MARINE...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
337 PM update...
Tonight through Wednesday night...High confidence.
NE gales into early this evening, then low level jet slowly weakens
with winds becoming sub-gale later this evening/overnight,
continuing thru the forecast period. Thus, rough seas will slowly
subside later tonight and especially Wed/Wed night. Vsby will be
restricted at times in patchy fog and drizzle late tonight/Wed and
Wed night.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Seas up to 5 ft.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers, patchy fog.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.
Friday Night through Sunday: Winds less than 25 kt. Areas of
seas approaching 5 ft. Chance of rain showers.
&&
.FIRE WEATHER...
337 PM update....
Continued gusty winds combined with the rather dry conditions
will result in elevated fire weather concerns until about sunset
away from the eastern MA coast. Minimum RH values will range
15-25 percent and NE winds 15-25 mph with gusts up to 35 mph at
times. As for Wed, more clouds, less wind and spotty light rain
showers/drizzle will eliminate any fire weather concerns.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Frost Advisory from 3 AM to 7 AM EDT Wednesday for MAZ002>004-
008-010.
RI...None.
MARINE...Gale Warning until 8 PM EDT this evening for ANZ232>235-237-
254>256.
Small Craft Advisory until 8 PM EDT this evening for ANZ231-
236.
Small Craft Advisory until 8 AM EDT Wednesday for ANZ250-251.
&&
SYNOPSIS...Nocera
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW
MARINE...Nocera/BW
FIRE WEATHER...NoceraHazardous weather outlook, May 10, 4:14 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 414 AM EDT Tue May 10 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-110815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 414 AM EDT Tue May 10 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232-254>256-110815- Nantucket Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 414 AM EDT Tue May 10 2022 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-231-236-250-251-110815- Boston Harbor-Cape Cod Bay-Narragansett Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 414 AM EDT Tue May 10 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ233>235-237-110815- Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 414 AM EDT Tue May 10 2022 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:10 PM EDT | Gale Warning | BOX | 5 hr |
Nearby
Frost Advisories in Massachusetts, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.